Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 90, NWS Wilmington, OH

May 16, 2001Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 16, 2001, 11:24 AM EDT for Shelby County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2001, 11:24 AM EDT (15:24 UTC)
Expired
May 16, 2001, 12:00 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Shelby County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 161524
SVRILN
OHC149-161600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT WED MAY 16 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN OHIO...

* UNTIL NOON EDT...

* AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FORT LORAMIE...OR ABOUT 6 MILES SOUTHEAST
  OF ST. MARYS...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNEY...
  FORT LORAMIE...
  ANNA...

  THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:35 AM EDT, 49 minutes earlier.

Area forecast discussion, May 16, 10:35 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 AM EDT WED MAY 16 2001

WARM FRONTAL BDRY CONTINUES TO BE FOCUS FOR CONVECTION. WAA ACROSS
THIS FRONTAL BDRY EXPECTED TO CONTINUE TDY AND INTO TONIGHT. PWAT
AMOUNTS AROUND 1.5 IN WILL ALLOW FOR CONTINUED THREAT OF HVY RAINS
EXPECTED IN TSTRM ACTIVITY. HVY RAINS OVER THE LAST 24 HRS HAVE BEEN
CONCENTRATED IN NARROW ZONE FROM S-CTRL OH NNWRD INTO W-CTRL OH.
THUS WILL GO WITH FLOOD WATCH FOR THIS AREA FOR THIS AFTERNOON AND
OVERNIGHT.

MISILN OUT SOON.

.ILN...FLOOD WATCH FOR OHZ026-034-035-043>045-052>054-062-063-072-
       073-080>082-088-KYZ100.

DISTEFANO

In the hours before

Special weather statement, May 16, 6:03 AM EDT, 5 hours 21 minutes before
INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082-
088-161600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT WED MAY 16 2001

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

A WARM FRONT WILL EXTEND FROM MICHIGAN INTO CENTRAL OHIO TODAY.  THIS
FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS.  BY
THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE
WHICH COULD LEAD TO SOME OF THE STORMS BECOMING SEVERE.  THE MAIN
THREAT FROM THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

WILKINSON
Local storm report, May 16, 8:34 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
834 AM EDT WED MAY 16 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 AM    SPRINGFIELD               OH   FLOOD
05/16/01   CLARK                          ROADS FLOODED IN AND
                                          AROUND SPRINGFIELD

0745 AM    5 NE JEFFERSONVILLE       OH   FLOOD
05/16/01   FAYETTE                        STREAMS OUT OF THEIR BANKS
                                          ALONG INTERSTATE 71 IN
                                          NORTHEASTERN PART OF COUNTY

0800 AM    FRANKFORT                 OH   FLOOD
05/16/01   ROSS                           FRANKFORT-DANBRIDGE ROAD
                                          FLOODED

MDR
Local storm report, May 16, 8:34 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ROSS CO REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
834 AM EDT WED MAY 16 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 AM    SPRINGFIELD               OH   FLOOD
05/16/01   CLARK                          ROADS FLOODED IN AND
                                          AROUND SPRINGFIELD

0745 AM    5 NE JEFFERSONVILLE       OH   FLOOD
05/16/01   FAYETTE                        STREAMS OUT OF THEIR BANKS
                                          ALONG INTERSTATE 71 IN
                                          NORTHEASTERN PART OF COUNTY

0800 AM    FRANKFORT                 OH   FLOOD
05/16/01   ROSS                           FRANKFORT-CLARKSBURG
                                          PIKE FLOODED

MDR

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.